Alert archive / Ohio / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 28, NWS Cleveland, OH

May 21, 2022Ashtabula County, Geauga County, Lake County, Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at May 21, 2022, 7:10 PM EDT for Ashtabula County, Geauga County, Lake County, Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2022, 7:10 PM EDT (23:10 UTC)
Expired
May 21, 2022, 8:00 PM EDT
In force
50 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Ashtabula County, OH, Geauga County, OH, Lake County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 2:47 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2022-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 820 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2022-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
820 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

659 
WUUS51 KCLE 212310
SVRCLE
OHC007-055-085-PAC039-049-220000-
/O.NEW.KCLE.SV.W.0028.220521T2310Z-220522T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
710 PM EDT Sat May 21 2022

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Northeastern Geauga County in northeastern Ohio...
  Northeastern Lake County in northeastern Ohio...
  Ashtabula County in northeastern Ohio...
  Southwestern Erie County in northwestern Pennsylvania...
  Northwestern Crawford County in northwestern Pennsylvania...

* Until 800 PM EDT.

* At 709 PM EDT, a severe thunderstorm was located 9 miles southeast
  of Geneva, or 9 miles south of Ashtabula, moving northeast at 35
  mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Ashtabula, Conneaut, Geneva-On-The-Lake, Geneva, Madison, Girard,
  North Kingsville, Perry, Albion, Lake City, Austinburg, Kingsville,
  Hartsgrove, Roaming Shores, Pierpont, North Perry, Conneautville,
  Thompson, Cranesville and Rock Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4159 8101 4170 8115 4182 8117 4206 8033
      4178 8020
TIME...MOT...LOC 2309Z 246DEG 29KT 4174 8078 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kahn
3 follow-up statements
417 
WWUS51 KCLE 212323
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
723 PM EDT Sat May 21 2022

OHC055-085-212333-
/O.CAN.KCLE.SV.W.0028.000000T0000Z-220522T0000Z/
Geauga OH-Lake OH-
723 PM EDT Sat May 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GEAUGA AND
NORTHEASTERN LAKE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio...and northwestern Pennsylvania.

LAT...LON 4178 8020 4159 8100 4185 8100 4180 8117
      4182 8117 4206 8033
TIME...MOT...LOC 2323Z 246DEG 29KT 4179 8064 

$$

OHC007-PAC039-049-220000-
/O.CON.KCLE.SV.W.0028.000000T0000Z-220522T0000Z/
Ashtabula OH-Erie PA-Crawford PA-
723 PM EDT Sat May 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR ASHTABULA...SOUTHWESTERN ERIE AND NORTHWESTERN CRAWFORD
COUNTIES...

At 723 PM EDT, a severe thunderstorm was located 9 miles south of
North Kingsville, or 10 miles south of Conneaut, moving northeast at
35 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         damage to trees and power lines.

Locations impacted include...
Ashtabula, Conneaut, Geneva-On-The-Lake, Geneva, Girard, North
Kingsville, Albion, Lake City, Austinburg, Kingsville, Hartsgrove,
Roaming Shores, Pierpont, Conneautville, Cranesville, Rock Creek,
Springboro, Platea, Edgewood and Plymouth Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4178 8020 4159 8100 4185 8100 4180 8117
      4182 8117 4206 8033
TIME...MOT...LOC 2323Z 246DEG 29KT 4179 8064 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kahn
942 
WWUS51 KCLE 212339
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
739 PM EDT Sat May 21 2022

OHC007-PAC039-049-220000-
/O.CON.KCLE.SV.W.0028.000000T0000Z-220522T0000Z/
Ashtabula OH-Erie PA-Crawford PA-
739 PM EDT Sat May 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHEASTERN ASHTABULA...SOUTHWESTERN ERIE AND NORTHWESTERN
CRAWFORD COUNTIES...

At 738 PM EDT, severe thunderstorms were located along a line
extending from near North Kingsville to near Pymatuning North, moving
east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Conneaut, Girard, North Kingsville, Albion, Lake City, Kingsville,
Pierpont, Conneautville, Cranesville, Springboro, Platea,
Kelloggsville and Edgewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4178 8020 4165 8073 4194 8074 4206 8033
TIME...MOT...LOC 2338Z 247DEG 31KT 4193 8063 4171 8056 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Saunders
508 
WWUS51 KCLE 212356
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
756 PM EDT Sat May 21 2022

OHC007-PAC039-049-220006-
/O.EXP.KCLE.SV.W.0028.000000T0000Z-220522T0000Z/
Ashtabula OH-Erie PA-Crawford PA-
756 PM EDT Sat May 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ASHTABULA...
SOUTHWESTERN ERIE AND NORTHWESTERN CRAWFORD COUNTIES WILL EXPIRE AT
800 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio...and northwestern Pennsylvania.

LAT...LON 4178 8020 4165 8073 4194 8074 4206 8033
TIME...MOT...LOC 2356Z 246DEG 29KT 4199 8046 4177 8039 

$$

Kahn

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:28 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, May 21, 3:28 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
328 PM EDT Sat May 21 2022

.SYNOPSIS...
A cold front will settle across Lake Erie today before moving
east across the area tonight and tomorrow. High pressure builds
east across the Great Lakes region tomorrow night through
Tuesday. A warm front extending from low pressure out of the
mid-Mississippi Valley will move north across the area Wednesday
before this low moves northeast across the Great Lakes region
on Thursday and Friday.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
Severe Thunderstorm Watch has been issued for much of the area
through 02Z, primarily for damaging wind gusts and large hail.
See discussion below for more details.

The environment is primed for severe thunderstorms this
afternoon, with RAP mesoanalysis suggesting SBCAPE as high as
4000 J/kg, with projections building it up to 4500 J/kg.
Combined with effective bulk shear 30-40 kts and we have a
favorable environment for severe convection. Damaging wind gusts
are likely to be the prime culprit this afternoon and evening
with max theta-e difference of up to 30 C, DCAPE up to 1200 J/kg
and low level lapse rates of 7-8 C/km all contributing to a
favorable environment for damaging winds. However, large hail
will also be possible with moderate mid-level lapse rates of
6.5-7 and hail growth zone (-10 to -30 C) CAPE of up to 1000
J/kg. While not especially favorable, an isolated tornado can
not be ruled out with modest 0-1 km shear of around 10-15 kts,
effective SRH around 50, and LCL heights around 1000m. Flash
flooding is also pose a risk with a very moist environment in
place, especially if convection initiates off a WSW-ENE
boundary.

The cold front finally pushes east of the area tomorrow
morning and precipitation will gradually taper off during the
morning and early afternoon Sunday from west to east. Cooler
air will spread into the area tonight with considerably colder
temperatures compared to this morning's lows. Also, notably
cooler temperatures expected for Sunday. As we remain in the
warm sector today, temperatures will take a stab at hitting the
90 degree mark. However, with advancing clouds, temperatures
should hold below the 90 degree level across much of the area.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
High pressure over the Great Lakes will foster dry weather through
the majority of the short term period. However, lingering cold air
advection will provide below normal temperatures Monday, with highs
in the low to mid 60s anticipated. By Tuesday, a building ridge
across the southeastern US will allow temps to increase and highs
will recover to the low to mid 70s. Overnight lows will be in the
40s to low 50s each night.

Pops begin to increase Tuesday night as low pressure developing over
the Mississippi Valley lifts a warm front northeast towards the
local area. The best chance of scattered showers will be confined to
the western half of the forecast area.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
An unsettled weather pattern is expected mid to late week as a
deepening upper-level trough and surface low inch eastward across
the region and several shortwaves move across the local area. This
will result in several waves of precipitation, including potential
for thunderstorms during peak heating hours. As of now, the highest
pops are Wednesday and Thursday, with slightly lower chances heading
towards the end of the week due to divergence in model guidance. A
cold front will likely move across the area Friday, allowing pops to
decrease Friday night into Saturday. However, scattered showers may
persist through the first half of the weekend as a reinforcing cold
front moves across the lower Great Lakes.

Wednesday and Thursday will most likely be the warmest days of the
week with highs in the mid to upper 70s. Temps will be slightly
cooler in the upper 60s Friday and upper 60s to low 70s Saturday.
Overnight lows will be in the upper 50s to low 60s Wednesday and
Thursday night and expect cooler lows in the low 50s Friday night.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
We're starting off the TAF period with VFR conditions with a cu
field producing scattered to broken ceilings in the 4-6 kft
range. Scattered to numerous storms are expected to develop in
western Ohio early to mid afternoon, quickly growing upscale
into a squall line as it moves east-northeast across the area.
Additional thunderstorms could develop ahead of it along a lake
boundary near KCLE and KERI. A favorable environment will may
result in some of these thunderstorms producing hail and strong
winds. Heavy rain will accompany thunderstorms and likely result
in brief periods of IFR (or lower) visibility and MVFR ceilings.
Confidence in timing of thunderstorms is medium and tried to
time out about 2-3 hours of prevailing thunderstorms.

First round of thunderstorms is expected to be through the area
by 02-03Z with some potential for a second overnight round of
showers and thunderstorms. Confidence is lower for overnight
precipitation so left thunderstorms out of TAFs for now. Model
guidance does project lower ceilings overnight and have most TAF
sites getting down to at least prevailing MVFR with some eastern
TAF sites going down to IFR ceilings. Additional thunderstorm
development is expected late tomorrow morning into the early
afternoon hours near KYNG/KERI.

Outlook...Non-VFR possible Tuesday night through Thursday with
showers and afternoon thunderstorms.

&&

.MARINE...
Thunderstorms will impact the lake this afternoon into early this
evening and any thunderstorms that move over the lake may produce
hail and strong winds. Outside of thunderstorms, expect variable
winds 6 to 12 knots this afternoon before becoming southwesterly
this evening. Winds shift to the northwest and increase to 15 to 20
knots Sunday morning and a short-fused Small Craft Advisory may be
needed before winds and waves decrease Sunday afternoon. Onshore
flow continues through the first half of next week and although
winds will remain below 20 knots, persistent onshore flow may keep
waves elevated in nearshore zones. Will continue to monitor wind and
wave forecast trends for any Small Craft Advisory conditions through
the weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Saunders
NEAR TERM...Saunders
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Saunders
MARINE...Maines
Hazardous weather outlook, May 21, 2:59 PM EDT, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
259 PM EDT Sat May 21 2022

LEZ145>149-OHZ009>014-017>023-027>033-036>038-047-089-PAZ001>003-
221900-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
259 PM EDT Sat May 21 2022

...SEVERE THUNDERSTORM WATCH 255 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

LEZ061-142>144-162>169-OHZ003-006>008-221900-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-
259 PM EDT Sat May 21 2022

This Hazardous Weather Outlook is for Lake Erie and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 21, 6:37 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Cleveland OH
637 PM EDT Sat May 21 2022

PAZ002-003-212315-
Southern Erie PA-Crawford PA-
637 PM EDT Sat May 21 2022

...A strong thunderstorm will impact portions of southeastern Erie
and northeastern Crawford Counties through 715 PM EDT...

At 637 PM EDT, Doppler radar was tracking a strong thunderstorm near
Riceville, or 25 miles northeast of Meadville, moving northeast at 60
mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Corry, Union City, Wattsburg, Riceville, Hydetown, Spartansburg and
Elgin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern Pennsylvania.

&&

LAT...LON 4164 7975 4199 7989 4202 7976 4200 7975
      4200 7962 4199 7961 4168 7961
TIME...MOT...LOC 2237Z 237DEG 50KT 4180 7970

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Garuckas
Special weather statement, May 21, 6:42 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Cleveland OH
642 PM EDT Sat May 21 2022

OHZ032-212330-
Stark OH-
642 PM EDT Sat May 21 2022

...A strong thunderstorm will impact portions of southeastern Stark
County through 730 PM EDT...

At 642 PM EDT, Doppler radar was tracking a strong thunderstorm near
Waynesburg, or 8 miles southeast of Canton, moving northeast at 45
mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alliance, Louisville, Minerva, Waynesburg, East Canton, Robertsville
and Maximo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio.

&&

LAT...LON 4074 8141 4095 8109 4073 8109 4072 8123
      4065 8124 4065 8132
TIME...MOT...LOC 2242Z 232DEG 37KT 4073 8125

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Garuckas
Special weather statement, May 21, 6:51 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Cleveland OH
651 PM EDT Sat May 21 2022

OHZ013-021>023-212330-
Summit OH-Geauga OH-Portage OH-Trumbull OH-
651 PM EDT Sat May 21 2022

...A strong thunderstorm will impact portions of northern Portage,
northwestern Trumbull, southern Geauga and northeastern Summit
Counties through 730 PM EDT...

At 651 PM EDT, Doppler radar was tracking a strong thunderstorm near
Solon, or 15 miles northwest of Ravenna, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Warren, Solon, Hudson, Twinsburg, Streetsboro, Macedonia, Cortland,
South Russell, Middlefield, Garrettsville, North Bloomfield, Burton,
Mantua, West Farmington, Bristolville, Vienna Center, Aurora,
Parkman, Reminderville and Mecca.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio.

&&

LAT...LON 4126 8065 4126 8148 4135 8147 4135 8140
      4141 8139 4150 8110 4150 8066
TIME...MOT...LOC 2251Z 268DEG 44KT 4136 8137

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Kahn
Local storm report, May 21, 6:54 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
654 PM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     TSTM WND DMG     CORRY                   41.92N 79.64W
05/21/2022                   ERIE               PA   BROADCAST MEDIA

            SEVERAL TREES DOWN. PEA SIZE HAIL ALSO. TIME
            ESTIMATED FROM RADAR.

&&
Special weather statement, May 21, 6:59 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Cleveland OH
659 PM EDT Sat May 21 2022

OHZ022-023-032-033-212345-
Portage OH-Stark OH-Mahoning OH-Trumbull OH-
659 PM EDT Sat May 21 2022

...A strong thunderstorm will impact portions of southeastern
Portage, southern Trumbull, Mahoning and northeastern Stark Counties
through 745 PM EDT...

At 659 PM EDT, Doppler radar was tracking a strong thunderstorm near
Alliance, or 13 miles west of Salem, moving northeast at 40 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Youngstown, Warren, Boardman, Alliance, Niles, Campbell, Hubbard,
Canfield, Sebring, Lordstown, Hilltop, Maplewood Park, Leavittsburg,
Vienna Center, Austintown, Struthers, Girard, McDonald, Ellsworth and
Craig Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio.

&&

LAT...LON 4087 8126 4133 8079 4114 8052 4110 8052
      4091 8082 4093 8083 4093 8089 4090 8090
      4090 8108 4074 8109
TIME...MOT...LOC 2259Z 226DEG 33KT 4087 8111

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Garuckas
Local storm report, May 21, 7:00 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
700 PM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     MARINE TSTM WIND 3 N CLEVELAND           41.52N 81.68W
05/21/2022  M41 MPH          CUYAHOGA           OH   ASOS

            36 KNOT PEAK WIND. ASOS STATION KBKL
            CLEVELAND.

&&

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:12 AM EDTSpecial Weather StatementCLELucas, Wood48 min
May 21, 9:38 AM EDTSpecial Marine WarningCLE62 min
May 21, 2:41 PM EDTSpecial Weather StatementCLEMorrow, Richland49 min
May 21, 2:48 PM EDTSevere Thunderstorm WarningCLECrawford, Knox, Morrow, Richland42 min
May 21, 3:24 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEAshland, Medina, Richland, Wayne66 min
May 21, 3:47 PM EDTSpecial Weather StatementCLECuyahoga43 min
May 21, 3:48 PM EDTSpecial Weather StatementCLEKnox42 min
May 21, 4:04 PM EDTSpecial Weather StatementCLEHancock41 min
May 21, 4:05 PM EDTSpecial Weather StatementCLEAshtabula40 min
May 21, 4:14 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Lake46 min
May 21, 4:18 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wyandot57 min
May 21, 4:18 PM EDTSevere Thunderstorm WarningCLEMorrow, Richland42 min
May 21, 4:34 PM EDTSpecial Weather StatementCLEErie, Huron56 min
May 21, 4:36 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Trumbull39 min
May 21, 4:57 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Seneca, Wyandot63 min
May 21, 4:58 PM EDTSevere Thunderstorm WarningCLEAshtabula47 min
May 21, 5:05 PM EDTAreal Flood AdvisoryCLEHancock, Seneca, Wyandot3 hr
May 21, 5:13 PM EDTAreal Flood AdvisoryCLEErie, Huron, Sandusky, Seneca3 hr
May 21, 5:13 PM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull47 min
May 21, 5:18 PM EDTAreal Flood AdvisoryCLECrawford, Marion, Wyandot3 hr
May 21, 5:23 PM EDTSevere Thunderstorm WarningCLEAshland, Crawford, Huron, Lorain, Medina, Richland and 1 more47 min
May 21, 5:31 PM EDTTornado WarningCLEHuron, Seneca29 min
May 21, 5:44 PM EDTAreal Flood AdvisoryCLEErie, Huron, Seneca3 hr
May 21, 5:44 PM EDTSpecial Marine WarningCLE91 min
May 21, 6:01 PM EDTSpecial Weather StatementCLELorain44 min
May 21, 6:11 PM EDTFlash Flood WarningCLEErie, Huron100 min
May 21, 6:22 PM EDTAreal Flood AdvisoryCLECuyahoga, Lorain3 hr
May 21, 6:37 PM EDTSpecial Weather StatementCLECuyahoga, Geauga, Lake53 min
May 21, 6:42 PM EDTSpecial Weather StatementCLEStark48 min
May 21, 6:51 PM EDTAreal Flood AdvisoryCLEAshtabula, Cuyahoga, Geauga, Lake3 hr
May 21, 6:51 PM EDTSpecial Weather StatementCLETrumbull39 min
May 21, 6:59 PM EDTSpecial Weather StatementCLEMahoning, Trumbull46 min
May 21, 7:10 PM EDTSpecial Marine WarningCLE2 hr
May 21, 7:40 PM EDTSpecial Weather StatementCLETrumbull50 min
May 21, 5:19 PM EDTSpecial Weather StatementCLEErie41 min
May 21, 5:45 PM EDTSevere Thunderstorm WarningCLEErie45 min
May 21, 5:52 PM EDTSpecial Weather StatementCLECrawford38 min
May 21, 5:53 PM EDTSpecial Weather StatementCLECrawford52 min
May 21, 6:37 PM EDTAreal Flood AdvisoryCLECrawford, Erie79 min
May 21, 6:37 PM EDTSpecial Weather StatementCLECrawford38 min
May 21, 7:56 PM EDTFlash Flood WarningCLECrawford, Erie3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2022Severe Thunderstorm Warnings in Pennsylvania, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.